zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Positive solutions of quasilinear elliptic obstacle problems with critical exponents. (English) Zbl 0838.49008
In this paper it has been considered a problem of finding positive solutions for a quasilinear elliptic obstacle problem with a critical exponent: find $u\in K=\{v\in W_0^{1,p} (\Omega): v(x)\geq \varphi(x)$ a.e. in $\Omega\}$ such that $$\int_\Omega |Du|^{p-2} Du\cdot D(v-u) dx\geq \lambda \int_\Omega u^{p^*-1} (v-u) dx \qquad \forall v\in K, \tag 0.1$$ where $\Omega$ is a bounded domain, $2\leq p< n$, $p^*$ a critical exponent and $\varphi\in C^{1, \beta} (\Omega)$ $(\varphi|_{\partial \Omega}< 0$, $\varphi^+\ne 0)$. The author has shown if $\lambda$ is not too big that (0.1) has a minimal positive solution by using the Ekeland’s variational principle and that in some cases the problem (0.1) has at least two positive solutions by using a variant mountain pass theorem.

MSC:
49J40Variational methods including variational inequalities
35J85Unilateral problems; variational inequalities (elliptic type) (MSC2000)
WorldCat.org
Full Text: DOI
References:
[1] Ambrosetti, A.; Rabinowitz, P. H.: Dual variational methods in critical point theory and applications. J. funct. Analysis 14, 349-381 (1973) · Zbl 0273.49063
[2] Bahri, A.; Coron, J. M.: On a nonlinear elliptic equation involving the critical Sobolev exponent: the effect of the topology of the domain. Communs pure appl. Math 41, 253-294 (1988) · Zbl 0649.35033
[3] Brezis, H.; Lieb, E. H.: A relation between pointwise convergence of functions and convergence of integrals. Proc. am. Math. soc. 88, 486-490 (1983) · Zbl 0526.46037
[4] Brezis, H.; Nirenberg, L.: Positive solutions of nonlinear elliptic equations involving critical Sobolev exponents. Communs pure appl. Math. 36, 437-477 (1983) · Zbl 0541.35029
[5] Coron, J. M.: Topologie et cas limite des injections de Sobolev. CR acad. Sci. Paris 299, 209-212 (1984) · Zbl 0569.35032
[6] Ekeland, I.: Nonconvex minimization problems. Bull. am. Math. soc. 1, 443-474 (1979) · Zbl 0441.49011
[7] Guedda, M.; Veron, L.: Quasilinear elliptic equations involving critical Sobolev exponents. Nonlinear analysis 13, 879-902 (1989) · Zbl 0714.35032
[8] Kinderlehrer, D.; Stampacchia, G.: An introduction to variational inequalities and their applications. (1980) · Zbl 0457.35001
[9] Lions, P. -L.: The concentration-compactness principle in the calculus of variations: the limit case. Rev. mat. Ibero. 2, 45-121 (1985) · Zbl 0704.49006
[10] Mancini, G.; Musina, R.: A free boundary problem involving limiting Sobolev exponents. Manuscripta math. 58, 77-93 (1987) · Zbl 0601.49004
[11] Mancini, G.; Musina, R.: Holes and obstacles. Ann. inst. H. Poincarè analyse non lineaire 5, 323-345 (1988) · Zbl 0666.35039
[12] Noussair, E. S.; Swanson, C. A.; Jianfu, Y.: Quasilinear elliptic problems with critical exponents. Nonlinear analysis 20, 285-301 (1993) · Zbl 0785.35042
[13] Pohozaev, S.: Eigenfunctions of the equation ${\Delta}u + {\lambda}f(u) = 0$. Dokl. akad. Nauk. SSSR 165, 33-36 (1965)
[14] Rodrigues, J. F.: Obstacle problems in mathematical physics, mathematics studies. 134 (1987) · Zbl 0606.73017
[15] Szukin, A.: Minimax principle for lower semicontinuous functions and applications to nonlinear boundary value problems. Ann. inst. H. Poincarè analysis non lineaire 3, 77-109 (1986)
[16] Jianfu Y., Positive solutions of an obstacle problem, Ann. Fac. Sci. Toulouse (to appear). · Zbl 0866.49017
[17] Jianfu Y., Regularity of weak solutions to quasilinear elliptic obstacle problems Ann. Fac. Sci. Toulouse (to appear). · Zbl 0877.35023
[18] Xiping, Z.: Nontrivial solution of quasilinear elliptic equations involving critical Sobolev exponent. Scientia sin. 31, 1166-1181 (1988) · Zbl 0677.35039
[19] Xiping, Z.; Jianfu, Y.: Quasilinear elliptic equations involving critical Sobolev exponent on unbounded domains. J. partial diff. Eqns 2, 53-64 (1989) · Zbl 0694.35062
[20] Jianfu, Y.; Xiping, Z.: On the existence of nontrivial solutions of a quasilinear elliptic boundary value problem for unbounded domains (I) and (II). Acta math. Sci. 7, 447-459 (1987) · Zbl 0697.35051